Wildfire, Garfield
- When
- July 15, 3:00 PM MST to July 18, 12:00 PM MST
- Where
- Garfield County, 20 mi W of Parachute
- Reported by
- GOVT OFFICIAL
- Coordinates
- 39.599, -107.904 (the zone’s center; the record gives no point)
This wildfire became known as the Carr Fire. The fire consumed 125 acres of pinyon pine, juniper, and sage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
This wildfire became known as the Carr Fire. The fire consumed 125 acres of pinyon pine, juniper, and sage. The estimated cost of fighting the fire was 253 thousand dollars.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 15, 1:00 PM MST, 2 hours earlier.
WESTERN COLORADO & EASTERN UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT TUE JUL 15 2003 SHORT-TERM DISCUSSION... TONIGHT THROUGH WEDNESDAY NIGHT...AVN AND ETA IN FAIR AGREEMENT AND REPRESENT MODELS OF CHOICE. HIGH PRESSURE DOME WITH INCREASING MID AND UPPER LEVEL MOISTURE TO BRING GRADUAL INCREASE IN AFTN/EVNG CONVECTION TO THE HIGH TERRAIN. WITH TIME SECTIONS SHOWING MOISTURE DOWN TO ABOUT 600 MB WILL SEE ENOUGH PRECIP TO STAY OUT OF DRY TSRA CLASSIFICATION WHERE ACTIVITY IS GREATER THAN ISOLD. CONTINUED HOT IN SPITE OF INCREASE IN MOISTURE. DJC/21 THURSDAY-SATURDAY... DOME OF HIGH PRESSURE WILL SLOWLY MOVE EAST OF CWA THROUGH FRIDAY WHICH WILL RESULT IN SLIGHTLY INCREASED MOISTURE IN THE FLOW BEHIND THE RIDGE. ANOTHER COMPLICATION IS THE TRACK AND IMPACT OF TS CLAUDETTE WHICH IS PROGGED TO MOVE ACROSS ARIZONA ON FRIDAY. WITH INCREASED MOISTURE AND EXACT TRACK OF CLAUDETTE STILL UNCERTAIN... WILL GO WITH A SLIGHT CHANCE OF THUNDERSTORMS MAINLY OVER HIGHER TERRAIN. WITH DRY CONDITIONS IN LOWER ATMOSPHERE EXPECT MAIN IMPACT TO BE GUSTY WINDS AND LIGHTNING WITH PRECIPITATION ONSET. TEMPS LOOK GOOD. MPM SUNDAY-TUESDAY... RIDGE CONTINUES OVER THE WESTERN US WITH ADEQUATE MOISTURE CONTINUING OVER THE CWA. WILL CONTINUE SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER HIGHER TERRAIN. .GJT...NONE.
COZ001>014-017>023-UTZ022>025-027>029-161300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 753 AM MDT TUE JUL 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN COLORADO AND FOR EASTERN UTAH .DAY ONE...TODAY AND TONIGHT... A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE MOUNTAINS IN COLORADO AND THE EASTERN UINTAS IN UTAH. THE MAIN THREAT WILL BE GUSTY THUNDERSTORM WINDS AND CLOUD TO GROUND LIGHTNING. LITTLE TO NO RAIN WILL OCCUR WITH THE STORMS. IT WILL BE HOT WITH NEAR RECORD BREAKING TEMPERATURES OCCURRING AGAIN TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED THUNDERSTORMS ARE EXPECTED NEAR THE CONTINENTAL DIVIDE ON WEDNESDAY WITH GRADUALLY INCREASING AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379556.